Ultra-Potent Heroin, Cheap and Deadly

Ultra-Potent Heroin, Cheap and Deadly drug rehabilitation and alcohol rehabilitation

Heroin that's circulating throughout the country today is so strong and potent addicts aren't the only ones more at risk for an overdose. Occasional users or even first time heroin users are equally at risk of an overdose today due to potency even though the dose used may be low. The demand for heroin is increasing no matter where you live because narcotic painkillers and other prescription drugs are getting harder to obtain.


Heroin use isn't the only thing increasing though, so are accidental heroin overdoses and unfortunately not everyone survives. Because heroin's effects are similar to the effects a person experiences with other opiates when they're abused, a lot of people addicted to pain medications are turning to heroin as a substitute now. Most new heroin users don't realize how dangerous their new drug of choice may be.

Much of the Mexican and Columbian heroin smuggled into the country is often extremely powerful and considered ultra-potent. Even though the heroin is very high in purity, it's relatively cheap so many narcotic opiate users are switching to the drug due to cost as well as availability not always realizing how potent the drug is. A lethal overdose can take place immediately in the midst of shooting up or snorting heroin if the level of purity is high enough and some of the heroin circulating is 50 percent and higher.

Overdoses are taking place everywhere due to highly potent heroin. Nj.com reported earlier this year that heroin found at the scene where a young man lost his life due to a heroin overdose was "90 to 95 percent pure".

What Is Narcan

A drug called Narcan (Naloxone Injection) that's used to counteract the effects of a heroin overdose is not only used more often today, it's having to be administered in higher doses because the heroin that's selling on the streets today is so potent according to fox2now.com. Sadly, sometimes it's too late and not everyone that overdoses on heroin can be helped and saved. Fox2now reported recently that 2 people, lost their lives due to a suspected "double heroin overdose" in St. Charles County.

Narcan blocks the effects of opioids and helps to prevent or reverse the effects of an opiate overdose which include breathing problems (respiratory depression), low blood pressure, sleepiness and death. Naloxone is effective in blocking the effects of opiates like methadone, oxycodone, morphine and heroin which sadly today are also drugs that are often abused. Even though Narcan is effective, many people die from a heroin overdose because they don't receive help soon enough.

Heroin Overdose Symptoms

Unfortunately not everyone receives help in time when a heroin overdose occurs and today because purity levels are so high, some people are dying while the needle is still in their arm. Heroin overdose symptoms can include slow and difficulties breathing, pinpoint pupils, weakened pulse, low blood pressure, lips and nails are bluish in color, stomach spasms, drowsiness, confusion, delirium, muscle spasticity and coma.

References
PubMed Health
Drugs.com
NJ.com
Fox2Now.com

Post Discussion

  1. There are no comments for this post yet. Use the form below to be the first!

Leave a comment


Addict

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated. Using the 'Connect with Facebook' option will get your comment up faster!

Contact A Substance Abuse Counselor

We help people take the first steps toward getting help for their drug and alcohol usage and having drug-free lifestyles. To contact an alcohol/drug abuse counselor, please call 1-800-807-0951 or have a Counselor Contact You

Socialize with us